Alert archive / Wyoming / Tornado Warnings in 2004
Tornado Warning 15, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Sep 14, 2004, 2:09 PM MDT for Weston County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2004, 2:09 PM MDT (20:09 UTC)
- Expired
- Sep 14, 2004, 3:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
County Weston County, WY
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 443 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Sep 14, 2:00 PM MDT, 9 minutes earlier.
Area forecast discussion, Sep 14, 2:00 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT TUE SEP 14 2004 .DISCUSSION...VIGOROUS SHORT WAVE IS MOVG THRU WY ATTM PER WATER VAPOR IMAGERY AND CONVECTION IS RAPIDLY FIRING ACRS NERN WY. A SFC LOW IS DEEPENING OVR NERN WY IN RESPONSE TO SHORT WAVE AND IS HELPING AID IN CONVECTIVE DEVELOPMENT. SHEAR PROFILES ARE MORE THAN SUFFICIENT FOR ROTATING UPDRAFTS ESPECIALLY FROM NERN WY THRU THE BLACK HILLS AND INTO SWRN SD. GIVEN COLD AIR ALOFT WITH UPR SYSTEM WILL NEED TO MONITOR FOR SVR WX AND POSSIBLE TORNADO THREAT. TONIGHT...CONVECTION WILL BECOME MORE WDSPRD THIS EVE AS STRONG SHORT WAVE MOVES THRU. HAVE GONE LIKELY POPS MAJORITY OF CWFA. SVR WX THREAT SHOULD BE LIMITED TO THIS EVE ACRS WRN AND SWRN PORTIONS OF THE CWFA...ALSO BEST DYNAMICS FOR SVR WX SHOULD REMAIN A BIT SOUTH OF CWFA. GIVEN LO LVL SHEAR PROFILES...A FEW TORNADOES ARE POSSIBLE ACRS THE WRN/SWRN CWFA. WINDS WILL SLOWLY SHIFT TO THE NW FROM WEST TO EAST AS SFC LOW WORKS ACRS CWFA. WED...SHORT WAVE TROF WILL EXIT THE CWFA WITH ONLY A FEW LINGERING MRNG -SHRA ACRS THE ERN CWFA. SUBSIDENCE IN WAKE OF TROF WILL BRING DECREASING CLOUDS AND COOL W/NW WINDS. THU-FRI...ZONAL FLOW ALOFT WITH ONLY A FEW MINOR DISTURBANCES MOVG THRU THE NRN PLAINS. CONSENSUS IS TO LEAVE FCST DRY AS FORCING WILL BE WEAK AND MOISTURE LIMITED. TEMPS SHOULD BE NEAR THE HIGH END OF GUIDANCE GIVEN WEAK WLY BL FLOW. EXTENDED...DEEPENING TROF ACRS THE WRN CONUS WILL LEAD TO AMPLIFIED RIDGE THRU THE NRN PLAINS EARLY IN THE PD. THIS WILL LEAD TO DRY WX AND WARMING TEMPS. PCPN CHANCES WILL INCREASE BY LATE IN THE WEEKEND AS UPR TROF NEARS THE NRN PLAINS. OPS GFS IS A LITTLE FASTER THAN ENSEMBLE CONSENSUS WITH THIS TROF...AND THIS SLOW DOWN HAS BEEN REFLECTED IN THE FCST. && .UNR...WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE. JOHNSON
Hazardous weather outlook, Sep 14, 6:00 AM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT TUE SEP 14 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-151300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 600 AM MDT (700 AM CDT) TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:57 PM MDT | Tornado Warning | UNR | Campbell | 48 min |
Nearby
Tornado Warnings in Wyoming, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.